Restricted bipartitions

George E. Andrews, Richard P. Lewis

Research output: Contribution to journalArticlepeer-review


We consider bipartitions subject to certain restrictions and show that be(m, n)≥bo(m, n), where be(m, n) (respectively, bo(m, n)) denotes the number of these partitions with an even (respectively, odd) number of even parts. Our principal tool is a lemma concerning the non-negativity of the coefficients of a certain rational function. As another corollary of this lemma, we deduce an inequality between the rank-counting numbers, N(r, m, n).

Original languageEnglish (US)
Pages (from-to)85-89
Number of pages5
JournalDiscrete Mathematics
Issue number1-3
StatePublished - Apr 6 2001

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Restricted bipartitions'. Together they form a unique fingerprint.

Cite this